Alert archive / Colorado / Flash Flood Warnings in 2006
Flash Flood Warning 23, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Aug 31, 2006, 9:54 PM MDT for Yuma County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2006, 9:54 PM MDT (03:54 UTC)
- Expired
- Sep 1, 2006, 12:45 AM MDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Yuma County, CO
The radar
The Goodland radar (KGLD), 109 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2113 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGLD 010354
FFWGLD
COC125-010645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
954 PM MDT THU AUG 31 2006
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN YUMA COUNTY IN NORTHEAST COLORADO
* UNTIL 1245 AM MDT
* AT 950 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL OF 2 TO 3 INCHES FROM AN AREA OF THUNDERSTORMS OVER
THE WARNED AREA. THE STORMS PRODUCING THE FLASH FLOODING WERE
MOVING TO THE EAST NORTHEAST AROUND 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAUNETA...
CLARKVILLE AND ALVIN
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 234 AND 269.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3994 10264 3994 10206 4043 10206 4043 10278
4011 10276
$$
CLK2 follow-up statements
000
WGUS73 KGLD 010454
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1050 PM MDT THU AUG 31 2006
COC125-010645-
YUMA CO-
1050 PM MDT THU AUG 31 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM MDT FOR
NORTHERN YUMA COUNTY...
AT 1050 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF THUNDERSTORMS PRODUCING HEAVY RAIN. DOPPLER
RADAR INDICATED A STORM TOTAL OF 2 TO 4 INCHES THAT HAS FALLEN OVER
THE WARNED AREA. THESE STORMS WERE LOCATED EAST OF A CLARKVILLE TO
ECKLEY LINE AND WERE MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALVIN...WRAY...AND LAIRD.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 234 AND 269.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3994 10264 3994 10206 4043 10206 4043 10278
4011 10276
$$
CLK000
WGUS73 KGLD 010634
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1229 AM MDT FRI SEP 1 2006
COC125-010639-
YUMA CO-
1229 AM MDT FRI SEP 1 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN YUMA
COUNTY...
HEAVY RAINS HAVE MOVED EAST OF THE WARNED AREA...THEREFORE THE
THREAT FOR FLASH FLOODING HAS ENDED.
LAT...LON 3994 10264 3994 10206 4043 10206 4043 10278
4011 10276
$$
BLAIRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 2:30 PM MDT, 7 hours 24 minutes earlier.
Area forecast discussion, Aug 31, 2:30 PM MDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 230 PM MDT THU AUG 31 2006 .DISCUSSION... FORECAST CONCERNS INCLUDE PRECIPITATION CHANCES TONIGHT THROUGH FRIDAY NIGHT ALONG WITH TEMPERATURES. LATEST 19Z SURFACE MAP ANALYSIS SHOWED A COLD FRONT ACROSS SOUTHWEST NEBRASKA INTO NORTHEAST COLORADO MOVING SOUTHEAST. A TROUGH AHEAD OF THE FRONT EXTENDED NORTH TO SOUTH ACROSS EASTERN COLORADO. LATEST IR AND WATER VAPOR SATELLITE IMAGERY SHOWED UPPER LOW MOVING SOUTHEAST THROUGH MONTANA WITH RIDGING EVIDENT OVER ARIZONA AND NEW MEXICO. A VORT MAX ALSO SEEN ON WATER VAPOR MOVING THROUGH CENTRAL COLORADO. SHORT TERM MODELS WERE IN GOOD AGREEMENT TODAY WITH DEVELOPING SCENARIO OF MOVING COLD FRONT THROUGH FORECAST AREA TONIGHT AND INTO FRIDAY WHILE UPPER LEVEL TROUGH MOVES INTO AREA ON FRIDAY. OVERALL WEATHER PATTERN HAS SLOWED A BIT DUE TO DOWNSTREAM SYSTEMS. HAVE GONE WITH A BLEND OF THE NAM AND GFS MODELS THROUGH THE SHORT TERM PERIODS. FOR TONIGHT LATEST RADAR OBSERVATIONS SHOW CONVECTION BEGINNING TO FORM OVER THE MOUNTAINS AND HIGHER TERRAIN TO OUR WEST AND NORTHWEST MOVING EAST. AS THE UPPER LEVEL VORT MAX MOVES THROUGH THE REGION TONIGHT ALONG WITH PROXIMITY OF COLD FRONT THUNDERSTORMS WILL BECOME MORE WIDESPREAD AND SHOULD DEVELOP INTO AN MCS AND MOVE SOUTHEASTWARD. WILL GO WITH LIKELY POPS FOR TONIGHT ALL ZONES WITH MENTION OF SOME SEVERE FOR THIS EVENING. WILL GO CLOSE TO GUIDANCE FOR OVERNIGHT LOW TEMPERATURES IN THE UPPER 50S TO LOWER 60S. FOR FRIDAY AND FRIDAY NIGHT UPPER TROUGH MOVES EASTWARD ACROSS THE REGION AS COLD FRONT MOVES TO OUR SOUTH. MODELS AGREE WITH GOOD COOL UPSLOPE FLOW IN PLACE AND AMPLE LIFT TO CONTINUE CHANCES FOR CONVECTION AT LEAST THROUGH FRIDAY NIGHT. DID NOT MAKE MUCH CHANGE TO GOING TEMPERATURES WITH HIGHS IN THE 70S AND LOWS IN THE 50S. FOR SATURDAY HAVE KEPT MENTION FOR SLIGHT CHANCE FOR SHOWERS FAR EASTERN ZONES WHILE REST OF FORECAST AREA SHOULD SEE LOTS OF CLOUDS BEFORE SOME CLEARING TAKES PLACE WEST TO EAST DURING THE AFTERNOON. WILL STILL MAINTAIN COOL HIGH TEMPERATURES IN THE 70S. FOR SUNDAY AND BEYOND HIGH PRESSURE BOTH SURFACE AND ALOFT BEGIN TO BUILD INTO THE REGION AND START A PERIOD OF DRY BUT CONTINUED COOL WEATHER. FAST NORTHWEST FLOW ALOFT TAKES HOLD BY MONDAY AND CONTINUES THROUGH THE MIDDLE OF NEXT WEEK. MADE VERY LITTLE CHANGES TO TEMPERATURES FOR THE EXTENDED FORECAST PERIOD WITH HIGHS MAINLY IN THE UPPER 70S AND LOWER 80S AND LOWS IN THE 50S. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LAMMERS
Hazardous weather outlook, Aug 31, 10:48 AM MDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1048 AM MDT THU AUG 31 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011615- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1148 AM CDT THU AUG 31 2006 /1048 AM MDT THU AUG 31 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TRI STATE AREA THIS AFTERNOON AND THROUGHOUT THE EVENING HOURS. STRONG THUNDERSTORMS WILL BEGIN TO FORM AFTER 2 PM MDT (3 PM CDT) ACROSS PORTIONS OF EASTERN COLORADO AND NORTHWEST KANSAS. THUNDERSTORMS WILL INCREASE IN COVERAGE IN THE EVENING AND WILL SPREAD ACROSS MUCH OF THE AREA. THE PRIMARY THREAT WITH ANY STORM THAT FORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. THERE IS A SMALL THREAT FOR A TORNADO...PRIMARILY EARLY IN THE EVENING...BUT AS STORMS MERGE TOGETHER THIS THREAT WILL DIMINISH. SLOW STORM MOVEMENTS WILL ALSO CREATE AREAS OF HEAVY RAIN WITH THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT AS AN UPPER TROUGH MOVES EAST OF THE ROCKIES AND ACROSS THE HIGH PLAINS. THE MAIN THREAT WITH THESE STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. JRM
In the hours before
Local storm report, Aug 31, 6:58 PM MDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
658 PM MDT THU AUG 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 11 SSE WALLACE 38.77N 101.51W
08/31/2006 E0.88 INCH WALLACE KS PUBLIC
&&
MWMLocal storm report, Aug 31, 8:21 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
821 PM MDT THU AUG 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 14 NW LEOTI 38.63N 101.54W
08/31/2006 E2.00 INCH WICHITA KS PUBLIC
HAIL FALLING FOR AN ESTIMATED 45 MINUTES
&&
MWMLocal storm report, Aug 31, 8:39 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
839 PM MDT THU AUG 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TSTM WND DMG 7 SE IDALIA 39.63N 102.21W
08/31/2006 YUMA CO TRAINED SPOTTER
PIECES OF ROOF MATERIAL BLOWN OFF
&&
MWMLocal storm report, Aug 31, 9:37 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
937 PM MDT THU AUG 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM FLASH FLOOD 14 N ARAPAHOE 39.05N 102.17W
08/31/2006 KIT CARSON CO PUBLIC
WATER CROSSING ROADS C AND 52 WITH A DEPTH OF 1.5 FEET.
&&
CLKThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 6:54 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 44 min |
| Aug 31, 7:36 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 24 min |
| Aug 31, 8:13 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 32 min |
| Sep 1, 3:12 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 63 min |
| Sep 1, 4:05 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 55 min |
Nearby
Flash Flood Warnings in Colorado, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.